MAUDE Adverse Event Report: TRILLIANT SURGICAL 2.4MM X 20MM TIGER CANNULATED SCREW; TIGER CANNULATED SCREW SYSTEM SCREW

TRILLIANT SURGICAL 2.4MM X 20MM TIGER CANNULATED SCREW; TIGER CANNULATED SCREW SYSTEM SCREW
Model Number 200-24-024
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-9 below) as part of internal complaint handling activities.Patient weight not reported.Date of event is unknown.The event is considered to be when the patient began experiencing pain.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Initial reporter fax not reported.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Section n/a to this report.Section n/a to this report.No files attached to this report.Investigation: evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving insufficient compression resulting in removal between (b)(6) 2020 and (b)(6) 2021.One (1) similar complaint was identified with a root cause of patient anatomy.This related event did not contain parts from the same lot numbers as the reported event.Device history record (dhr) review: the dhr for lot tsl002201 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl002201, no nonconformances (ncrs), reworks (rwks), or deviations (dev) occurred.The dhrs for the associated parts that were removed were also reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.2.4mm x 20mm tiger cannulated screw (200-24-020) - lot tsl004935 [manufactured 08/01/2017, udi (01)00812926020778(10)tsl004935] - no associated rwks, ncrs, or devs.Minimally invasive bunion plate, left (300-70-002) - lot tsl008369 [manufactured 09/10/2019, udi (01)00812926027715(10)tsl008369] - no associated rwks, ncrs, or devs.(2) 2.4mm x 18mm gl locking screw (302-24-018) - lot tsl007528 [manufactured 06/26/2019, udi (01)00812926023151(10)tsl007528] - no associated rwks or devs; ncr 19-330 was initiated for 1 part failing for feature 11 (inner hexalobe diameter).As the lot underwent 100% final inspection and only 1 part was identified as nonconforming and scrapped, ncr 19-330 does not pertain to the reported event.In conclusion, there were no identified issues related to the complaint event.Review of surgical technique: minimally invasive bunion plating system instructions for use, 900-01-016 revision d, corresponds to the event.Limited information was provided for the surgical technique / conformance to the ifu, so it is unknown if the physician / user was described to have followed the ifu.Visual and dimensional inspection: the parts were not returned, so no visual or dimensional inspection could be conducted.Simulated use testing: simulated use testing was not conducted for either returned device(s) nor with similar parts.Due to the nature of the event (interfrag screw "bury[ing] itself" over the ~8 months of implantation time), simulated use testing would not be able to recreate the event.Thus, simulated use testing was not performed.Investigation conclusion: only one similar complaint was identified and it was determined to be attributed to the patient anatomy (unrelated to the mib construct).There are no abnormalities regarding the patient anatomy for this event.Thus, the similar complaint did not further assist in the evaluation of a root cause for thisevent.There were no abnormalities pertaining to dhr review.It is unknown if the doctor followed the ifu as limited information is available regarding the implantation procedure.As the parts were not returned, visual / dimensional inspection could not be conducted.Simulated use testing was not conducted.X-rays are not available for review.The root cause remains unknown for the insufficient compression at the surgical site and the interfrag screw beginning to "bury itself".
 
Event or Problem Description
On (b)(6) 2021 , a trilliant surgical independent sales representative called a djo sales support specialist to report of a mib removal due to patient pain that occurred on (b)(6) 2021 at facility 1 with doctor 1 for a (b)(6) year-old female patient (dob (b)(6) , weight unknown).The original implantation also occurred at facility 1, on (b)(6) 2020 by doctor 1.The sales representative reported that the mib construct was removed because the 200-24-024 (2.4mm x 24mm tiger cannulated screw), utilized as the interfrag screw, did not achieve compression at the surgical site and began to "bury itself" within the plate screw hole.The entire construct (200-24-020 (2.4mm x 20mm tiger cannulated screw), 200-24-024 (2.4mm x 24mm tiger cannulated screw), 300-70-002 (minimally invasive bunion plate, left), 302-24-018 (2.4mm x18mm gl locking screw)) was removed after doctor 1 had to burr the entire 200-24-024 screw head to be able to lift the plate off the surgical site.It is to be noted that the bunion had been corrected and no further surgical intervention was required.All associated parts with the removal were retained by the facility and will not be returned to corporate for further review.

Brand Name
2.4MM X 20MM TIGER CANNULATED SCREW
Common Device Name
TIGER CANNULATED SCREW SYSTEM SCREW
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key11929690
Report Number3007420745-2021-00016
Device Sequence Number17232499
Product Code HWC
UDI-Device Identifier00812926020792
UDI-Public(01)00812926020792(10)TSL002201
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K081510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number200-24-024
Device Lot NumberTSL002201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR